Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 9, 2016, 4:06 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 9, 2016, 9:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 4:06 AM EDT (08:06 UTC)
- In effect from
- Apr 9, 2016, 9:00 AM EDT
- Expired
- Apr 9, 2016, 7:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2728 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS72 KCAE 090806 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 406 AM EDT SAT APR 9 2016 ...LAKE WIND ADVISORY/FREEZE WARNING... .IT WILL BE WINDY NEAR AND JUST BEHIND A DRY COLD FRONT TODAY PROMPTING A LAKE WIND ADVISORY. DIMINISHED WIND WILL OCCUR TONIGHT AS A COLD PRESSURE RIDGE MOVES INTO THE AREA. A FREEZE WILL OCCUR OVER MUCH OF THE AREA. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 092345- /O.UPG.KCAE.FZ.A.0001.160410T0700Z-160410T1300Z/ /O.NEW.KCAE.FZ.W.0001.160410T0700Z-160410T1300Z/ /O.NEW.KCAE.LW.Y.0013.160409T1300Z-160409T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 406 AM EDT SAT APR 9 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM THIS AFTERNOON. * TIMING OF FREEZING TEMPERATURES...MAINLY 4 AM TO 8 AM SUNDAY. * LAKE WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS TODAY. GUSTS 30 TO 35 KNOTS WILL OCCUR MAINLY LATE THIS MORNING AND EARLY THIS AFTERNOON. * TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S WITH THE LOWER TEMPERATURES MORE WIDESPREAD NORTH OF COLUMBIA TONIGHT. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT TODAY. FREEZING TEMPERATURES COULD KILL CROPS AND OTHER SENSITIVE VEGETATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
207 WWUS72 KCAE 091559 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1159 AM EDT SAT APR 9 2016 ...LAKE WIND ADVISORY/FREEZE WARNING... .IT WILL BE WINDY NEAR AND JUST BEHIND A DRY COLD FRONT TODAY PROMPTING A LAKE WIND ADVISORY. DIMINISHED WIND WILL OCCUR TONIGHT AS A COLD PRESSURE RIDGE MOVES INTO THE AREA. A FREEZE WILL OCCUR OVER MUCH OF THE AREA. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 092330- /O.CON.KCAE.FZ.W.0001.160410T0700Z-160410T1300Z/ /O.CON.KCAE.LW.Y.0013.000000T0000Z-160409T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1159 AM EDT SAT APR 9 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TIMING OF FREEZING TEMPERATURES...MAINLY 4 AM TO 8 AM SUNDAY. * LAKE WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS TODAY. GUSTS 30 TO 35 KNOTS WILL OCCUR THROUGH THIS AFTERNOON. * TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S WITH THE LOWER TEMPERATURES MORE WIDESPREAD NORTH OF COLUMBIA TONIGHT. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT TODAY. FREEZING TEMPERATURES COULD KILL CROPS AND OTHER SENSITIVE VEGETATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
887 WWUS72 KCAE 092304 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 704 PM EDT SAT APR 9 2016 ...FREEZE WARNING... .DIMINISHED WIND WILL OCCUR TONIGHT AS A COLD PRESSURE RIDGE MOVES INTO THE AREA. A FREEZE WILL OCCUR OVER MUCH OF THE AREA. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101300- /O.EXP.KCAE.LW.Y.0013.000000T0000Z-160409T2300Z/ /O.CON.KCAE.FZ.W.0001.160410T0700Z-160410T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 704 PM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... ...LAKE WIND ADVISORY HAS EXPIRED... * TIMING OF FREEZING TEMPERATURES...MAINLY 4 AM TO 8 AM SUNDAY. * TEMPERATURES...LOWS IN THE UPPER 20S AND LOWER 30S...WITH THE LOWER TEMPERATURES MORE WIDESPREAD NORTH OF COLUMBIA TONIGHT. * IMPACTS...FREEZING TEMPERATURES COULD KILL CROPS AND OTHER SENSITIVE VEGETATION LATE TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 9, 3:49 AM EDT, 17 minutes earlier.
Area forecast discussion, Apr 9, 3:49 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
349 AM EDT SAT APR 9 2016
.SYNOPSIS...
A REINFORCING DRY COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
EARLY TODAY. WINDY CONDITIONS WILL OCCUR NEAR AND JUST BEHIND THE
FRONT. THE COLD PRESSURE RIDGE BEHIND THE FRONT WILL EXTEND INTO
THE FORECAST AREA TONIGHT. DIMINISHED WIND WILL OCCUR AND MUCH OF
THE AREA WILL HAVE A FREEZE. THE RIDGE WILL SHIFT OFF THE EAST
COAST SUNDAY AFTERNOON. A DEVELOPING ONSHORE FLOW WILL BRING
MODERATING TEMPERATURES. IT WILL NOT BE AS COLD SUNDAY NIGHT. A
FRONTAL SYSTEM WILL APPROACH MONDAY NIGHT AND BE IN THE AREA
TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE ASSOCIATED WITH THIS
SYSTEM.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE DRY REINFORCING COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
EARLY TODAY. IT WILL BE WINDY ALONG AND JUST BEHIND THE FRONT. THE
GFS LAMP AND NAM BUFKIT MOMENTUM TRANSFER TOOL SUPPORTS GUSTS
30 TO 35 MPH ESPECIALLY LATE THIS MORNING AND EARLY THIS
AFTERNOON. WE HAVE ISSUED A LAKE WIND ADVISORY. AN EARLY FRONTAL
PASSAGE AND DOWNSLOPE FLOW FAVOR THE HIGHER TEMPERATURE GUIDANCE
TODAY.
DIMINISHED WIND WILL OCCUR TONIGHT AS THE RIDGE MOVES INTO THE
FORECAST AREA. THE UPPER FLOW WILL FLATTEN LATE AND SOME HIGH
CLOUDINESS SHOULD MOVE INTO THE AREA BUT EXPECT THIS CLOUDINESS
WILL REMAIN THIN. STRONG NET RADIATIONAL COOLING SHOULD OCCUR.
THE MODELS DISPLAY THE HIGH CENTERED JUST NORTH OF THE AREA WITH
SOME PRESSURE GRADIENT CONTINUING IN THE SOUTH SECTION OF THE
FORECAST AREA. A LITTLE MIXING MAY CONTINUE OVERNIGHT ESPECIALLY
IN THE SOUTH SECTION WHICH MAY HELP HOLD UP TEMPERATURES.
HOWEVER...THE NAM AND GFS MOS WERE IN GOOD AGREEMENT WITH LOW
TEMPERATURE AROUND OR JUST BELOW FREEZING THROUGHOUT THE FORECAST
AREA. BASED ON THIS AGREEMENT THE THREAT IS HIGH ENOUGH TO UPGRADE
THE FREEZE WATCH TO A WARNING.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
THE SURFACE RIDGE WILL SHIFT OFF THE COAST SUNDAY AFTERNOON. THERE
SHOULD BE SOME CLOUDINESS IN A FLAT UPPER-LEVEL FLOW AND POSSIBLE
SHORTWAVE TROUGH BUT MODEL TIME-HEIGHT DISPLAYS SUGGEST THIN
CLOUDINESS. THE TEMPERATURE GUIDANCE WAS CONSISTENT. AN ONSHORE
FLOW AND MOISTURE INCREASE SHOULD LIMIT THE TEMPERATURE FALL
SUNDAY NIGHT. IT SHOULD NOT BE AS COLD AS THE PREVIOUS NIGHT. THE
GUIDANCE CONSENSUS SUPPORTED LOWS IN THE 40S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE GFS AND ECMWF KEEP DEEP MOISTURE ASSOCIATED WITH A FRONTAL
SYSTEM NORTH AND WEST OF THE FORECAST AREA THROUGH MONDAY.
MOISTURE MAY BECOME DEEP ENOUGH FOR SHOWERS MAINLY IN THE WEST
PART AHEAD OF THE FRONT MONDAY NIGHT. THE MODELS HAVE SHOWN
CONSISTENCY WITH THE FRONT AND HIGH MOISTURE IN THE AREA TUESDAY
AND WE HAVE CONTINUED LIKELY POPS. THERE IS LOW CONFIDENCE WITH
THE FORECAST DURING THE REST OF THE MEDIUM-RANGE PERIOD. THE
MODELS HAVE THE FRONT LINGERING NEAR THE SOUTHEAST COAST WITH A
TIGHT MOISTURE GRADIENT NEAR THE AREA. THERE HAS ALSO BEEN
INCONSISTENCY WITH THE PLACEMENT OF THE MOISTURE.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE PERIOD.
UPPER TROUGH OVER THE REGION WILL MOVE OFFSHORE WITH HIGH PRESSURE
BUILDING INTO THE TAF SITES THROUGH THE PERIOD. MAIN CONCERN
THROUGH THE PERIOD WILL STRONG AND GUSTY WINDS. WINDS WILL REMAIN
WESTERLY AROUND 8 KNOTS THROUGH DAYBREAK...RAPIDLY INCREASE TO 12
KNOTS WITH GUSTS TO 18 KNOTS AT 13Z...AND FURTHER TO 16 KNOTS
WITH GUSTS UP TO 28 KNOTS BY 15Z. THE PRESSURE GRADIENT WILL
WEAKEN LATE IN THE AFTERNOON WITH WINDS BECOMING NORTHWESTERLY
AROUND 7 KNOTS FROM 10/00Z THROUGH THE END OF THE PERIOD.
EXTENDED AVIATION OUTLOOK...CHANCE OF SHOWERS AND ASSOCIATED
RESTRICTION MONDAY NIGHT AND TUESDAY AS A COLD FRONT CROSSES THE
REGION.
&&
.FIRE WEATHER...
WINDY CONDITIONS WILL OCCUR TODAY NEAR AND JUST BEHIND A DRY COLD
FRONT. IT WILL BE VERY DRY THIS AFTERNOON WITH DOWNSLOPE FLOW.
LEANED TOWARD THE DRIER GUIDANCE AND FORECASTED MINIMUM RELATIVE
HUMIDITY OF 17 TO 22 PERCENT. THE NAM BUFKIT MOMENTUM TRANSFER
TOOL AND GFS LAMP SUPPORTED GUSTS 30 TO 35 MPH MAINLY LATE THIS
MORNING AND EARLY THIS AFTERNOON. BASED ON FUEL MOISTURE AND THE
GREEN UP THAT HAS OCCURRED AND COORDINATION WITH THE SOUTH
CAROLINA FORESTRY COMMISSION AND UNITED STATES FOREST SERVICE...WE
HAVE ISSUED A FIRE DANGER STATEMENT INSTEAD OF A RED FLAG WARNING.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR GAZ040-063>065-077.
FREEZE WARNING FROM 3 AM TO 9 AM EDT SUNDAY FOR GAZ040-063>065-
077.
SC...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
FREEZE WARNING FROM 3 AM TO 9 AM EDT SUNDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
FIRE WEATHER...99Hazardous weather outlook, Apr 8, 8:02 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 802 PM EDT FRI APR 8 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 802 PM EDT FRI APR 8 2016 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH FOR LATE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:06 AM EDT | Freeze Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 29 hr |
Nearby
Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.